Kidney and liver damage with isentress and truvada
Jun 1, 2013
I have been taking Truvada and Isentress for 15 months. I was diagnosed less than 2 yrs ago. Im already showing signs of kidney and liver issues. Liver elevation is close to 100 and blood in urine goes from trace to medium. I was told with progression of damage my life span can be significantly shorter. I can't take protease inhibitors as my strain is resistant to them. I am undetectable and scared I have no where else to go as for treatment options that will keep me undetectable and reduce the damages. Since I am relatively new on treatment is it possible for this to resolve in time on its own , as I've read it can without treatment change. If not are there other drug options that will keep me undetectable, I don't have confidence in my doctor and am going seeking a new one. Until then I have alway received the best advice on this site and hope you can advise. Thank you sincerely
Response from Dr. Young
Hi and thanks for posting.
First off, you're on a highly recommended first-line treatment regimen- and successful therapy should lead to healthy aging with HIV.
Many things should be screened for and monitored during medical care for people living with HIV, and kidney and liver health are important elements. What's key to understanding your issues is how serious your kidney and liver issues are and what are the possible culprits. It's understandable why it could be related to your HIV medications (and tenofovir is associated with kidney injury in some people), yet there are many other possible causes.
Certainly before switching doctors, it would be good to have a dialog about your concerns. Myles Helfand and I wrote this article about adherence and talking to your doctor that might be a good template for this discussion.
There are a myriad of medications that can be used to treat HIV- the goal is to find the right set of medications, for your virus, your body and your lifestyle. I'd have little doubt that with careful thought that you won't achieve this. While we aim for the bullseye on the first prescriptions, sometimes optimizing treatment requires some adjustments. That's not bad medical care, just the nature of individualizing therapies.
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Vaginal Sex Without Condom Does It Mean I Have HIV
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
- Can Mucous In Stool Be An Std?
- How Do I Speed Up Recovery Of Genital Herpes?
- Any Case Of HIV By Spitting Blood In Eyes
- Contact With Vaginal Fluids When Removing The Condom HIV Risk
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.